Forums

Forums Forums CIP / CIDP hives after IVIG

This topic contains 12 replies, has 0 voices, and was last updated by  steveh 4 years, 7 months ago.

Viewing 13 posts - 1 through 13 (of 13 total)
  • Author
    Posts
  • #8572

    steveh
    Member

    Our daughter has started developing hives after her IVIG treatments. We’ve had to start giving her oral benydryl as a pre-treat because she has developed a sensitivity to it iv benydryl. Has anyone else had this?

    #88636

    deanop
    Member

    I broke out over many -parts of my body… I don’t remember a whole lot now as time is erasing a lot but I do know this is a side effect…. deAn

    #88638

    Bill
    Member

    Yes. I broke out and it was called “a big deal reaction”. I am now infused at 50 ml per hour max and have no side effects at all.

    #88641

    My son used to occasionally get hives post tx. On one occasion, 2 days post his mouth swelled. At that time, we were experimenting with switching brands of ivig due to other reactions. once we went back to the gammaguard, the hives subsided. Although ivig is essentially the same thing for all brands, (plasma) there is a difference in the preparation on how they cleanse it. They all use different cleansing agents and you guys might be sensitive to the one you are using. Another suggestion would be to maybe ask for a pre-treatment of solumedrol at a low dose to help with side affects. About the benadryl, we used to pre-medicate a 1/2 hour prior to the nurse arriving w/benadryl, tylenol and then aleve. we did the pre-meds around the clock and 2 days post. Currently, we do not take any pre-meds anymore, perhaps because we have moved to bi-weekly schedule essentially spreading the ivig out over a month as opposed to a huge dose all at once monthly. Initially I was worried that the bi-weekly would be disruptive in Kevin’s life, but it actually worked out better because his reactions were so much better and he was not so frustrated with having to sit connected to a pole for 4 days, 6 hours daily. If you ever have any questions, you can pm me and I would be happy to help if I can. Good luck. Something else, I am sure the infussion rate is proper, but just in case, ask the nurse or your pharm. what the rate is. The slower the better. You mentioned that she was getting iv benadryl, do you get infussions in a hospital? If your insurance allows, you can get them at home. Good luck to you and your family.
    Dawn Kevies mom

    #88643

    Steve,
    I just read the bottom of your post, you have been at this a while, I did not notice the first time I read it. Please excuse me for giving you advice as if you were new at this. Has she been getting the hives often lateley? If so, are the lot numbers the same? Perhaps there was just something that bothered her in a particular lot. Has solumedrol ever been used as a pre-med? Good luck to you!
    Dawn Kevies mom

    #88654

    homeagain
    Member

    YOu’ve got to get her to a dermatologist WHEN the rash is present! Ointments of Clobetasol and Protopic applied on a schedule should do the trick. That said. Has the ‘brand’ of IG been changed?
    I’ve found some brands cause more irritation than others… Maybe it’s something exclusive in the processing or the preparation? AND rate can make this an issue as well. That thought put out? Another brand mite be less irritating.
    I have to sympathize tho….that ITCH is THE WORST!!!!!!!!!!!!!!!!!!!!!!!!!
    Makes Poison Ivy or Oak seem like a walk in the park.
    Gosh, I’m remembering those ‘itches’ just thinking about it!
    It can be fixed, and neuros always go: Never heard of it!? Well it’s in the ‘prescribing info’! DUH? I believe it’s called pruritus and it’s a form of hives.

    Hope this helps!

    #88659

    J.Dennison
    Member

    [QUOTE=steveh]Our daughter has started developing hives after her IVIG treatments. We’ve had to start giving her oral benydryl as a pre-treat because she has developed a sensitivity to it iv benydryl. Has anyone else had this?[/QUOTE]

    Yes got hives, and rashes on my hands during IVIG

    #88689

    hopalong
    Member

    I too use to get hives alot after ivig. I now premedicate with prendisone and benadryl. I also have the infusion done slowly at 75…yes it takes five days to get it in but No more hives or Asceptic menegitis!!

    #88747

    mhaddix
    Member

    I had to post under my husbands name till the site approved me. Julie Ann is quite allergic to IVIG so we do go into the hospital. We have been premedicating her with solumedral and iv benadryl. 5 treatments ago she started to develope a sensitivity to benadryl and we have had to go to oral benadryl. That’s when the hives started and they have been lasting longer with each treatment. First it was the night she came home from hospital and this time they lasted for 5 days. I did check to make sure the brand hasn’t changed and it is still gamma guard and has been the whole 9 years. I am asking if we can give her a very slow drip of benadryl with out having her throat swell shut or if there is an alternative to the benadryl.
    Thank you for the lead on the ointments. I will persue those today.

    Keven’s mom, thank you for your posts. You have alot of valuable information and I appreciate you sharing with us.

    #88757

    Julie
    Member

    I use Children’s Zyrtec instead of Benedryl – somewhere between 5 and 10 mg keeps the hives away. It makes me sleepy though so I sleep through most of my treatments now which is fine because they are boring anyway. :)

    #88787

    Anonymous

    What brand of IVIG does she get?

    Maybe a switch in brands might be beneficial.

    Kelly

    #88862

    mhaddix
    Member

    We have been using gamagaurd the whole time. I’m thinking since she is allergic to IVIG and has been in hospital almost 100 times in the past 2 years, if her body is not handeling it well.

    #88869

    I thought of something else. I think I remember you saying they mix the ivig, is she getting powder (s/d)? Kevies had AWFUL issues with that, rashes, aseptic mening. etc.
    Dawn

Viewing 13 posts - 1 through 13 (of 13 total)

You must be logged in to reply to this topic.

  • Centers of Excellence